MAUDE Adverse Event Report: NISSHA MEDICAL TECHNOLOGIES STRYKER; NEUTRAL ELECTRODE

NISSHA MEDICAL TECHNOLOGIES STRYKER; NEUTRAL ELECTRODE
Model Number 0406-650-205
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 03/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to nmt on(b)(6) 2024 by the sales rep that a patient was burned by a grounding pad.Patient was prescribed burn medication.Sales rep stated the site prep was done but the pad was placed on the calf in a vertical orientation.Burn was said to be 1st degree.The surgery was completed successfully.
 
Additional Manufacturer Narrative
A manufacturing review was completed using all associated records for production of lot 073082.This did not highlight any issues with the lot or raw material used.Furthermore, there have been no confirmed complaints against this lot or the raw material lot.In the complaint report it was stated that the pad was positioned in a vertical orientation on the calf.This is contrary to the ifu instructions which requires the long edge of the pad to face the surgical site, and additionally states that the thigh is the preferred location on the leg.Application of the product in this way can affect the current distribution across the pad and therefore is more likely to result in increased temperature at the skin surface.The cause is therefore assigned as use error.

Brand Name
STRYKER
Common Device Name
NEUTRAL ELECTRODE
Manufacturer (Section D)
NISSHA MEDICAL TECHNOLOGIES
torbay business park
woodview rd
paington, devon TQ4 7 HP
UK  TQ4 7HP
Manufacturer (Section G)
NISSHA MEDICAL LTD
torbay business park
woodview rd
paington, devon TQ4 7 HP
UK   TQ4 7HP
Manufacturer Contact
jessica potter
400 exchange st
buffalo, NY 14204
7168496367
MDR Report Key19289803
Report Number3008933393-2024-00004
Device Sequence Number8739686
Product Code GEI
UDI-Device Identifier15060842920029
UDI-Public(01)15060842920029(17)260420(10)073082
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K203494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2026
Device Model Number0406-650-205
Device Catalogue Number700000856
Device Lot Number073082
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2024
Initial Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown